MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS
Model Number FB-46Q-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pancreatitis (4481); Unspecified Hepatic or Biliary Problem (4493)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature titled "usefulness of bile duct biopsy using the new device delivery system endosheather".Diagnosis including benign / malignant differentiation of biliary tract stenosis cases is often made.It is difficult to collect bile duct tissue under erc.Bile duct biopsy is said to be more diagnostic than scraping cytology, and if accurate sniper biopsy is possible, it is expected that the diagnostic ability of bile duct lesions and the accuracy of preoperative mapping biopsy of malignant biliary strictures will be improved.We have developed a device delivery system, endo sheather (es), for the purpose of bile duct biopsy.This device consists of an inner catheter coaxial with the guide wire (gw) and a tapered tip with a small diameter difference, and an outer sheath into which devices up to 5.7 fr can be inserted.Inside the outer sheath is a biopsy forceps for the large intestine.It can be inserted.By using es, quick and accurate sniper biopsy of the target site of biopsy is expected.[type of adverse events / number of patients] pancreatitis 9: mild 6 moderate 1 severe 2, cholangitis 1.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information from the author and the legal manufacturer's final investigation.New information was added to the following fields: b5, e1, h6, h10.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional information received from the author: in the medical opinion of the author, the olympus devices did not cause or contribute to the adverse events.The author stated there was no malfunction of the olympus device.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14653154
Report Number8010047-2022-09805
Device Sequence Number11978935
Product Code FCL
UDI-Device Identifier04953170030741
UDI-Public04953170030741
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-46Q-1
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer07/14/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-OLYMPUS DEVICES
Outcome Attributed to Adverse Event Other;
Patient SexUnknown